MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG. POLARSTEM CEMENTLESS STEM STD TI.HA 9; PRSTHSIS,HIP,SMI-CNSTRAIND,METAL/CERAMIC/POLYMER,CMNTEDORNON-POROUS,UNCMNTD

SMITH & NEPHEW ORTHOPAEDICS AG. POLARSTEM CEMENTLESS STEM STD TI.HA 9; PRSTHSIS,HIP,SMI-CNSTRAIND,METAL/CERAMIC/POLYMER,CMNTEDORNON-POROUS,UNCMNTD
Catalog Number 75100472
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to recurrent dislocations of left total hip arthroplasty.
 
Additional Manufacturer Narrative
Investigation results: the associated complaint devices were not returned.A clinical evaluation was conducted and without the primary implantation report, pre/post implantation x-ray, clinical documents we are unable to determine the root cause of the reported dislocations.In addition, without the implantation and pre-revision x-rays we are unable to determine the initial implant anatomical placement.However, based on the revision findings of a 15 degree decrease in the anterverson and 15 degree decrease in abduction, this cannot be ruled out as a likely contributory factor to the reported issue.The impact to the patient beyond the revision cannot be determined.No further clinical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
POLARSTEM CEMENTLESS STEM STD TI.HA 9
Common Device Name
PRSTHSIS,HIP,SMI-CNSTRAIND,METAL/CERAMIC/POLYMER,CMNTEDORNON-POROUS,UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG.
oberneuhofstrasse 10d
baar TN 06340
SZ  06340
MDR Report Key8195761
Report Number1020279-2018-02890
Device Sequence Number2165985
Product Code LZO
UDI-Device Identifier07611996118636
UDI-Public07611996118636
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Catalogue Number75100472
Device Lot NumberA1408723
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR